MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS 3 ML BD¿ PRE-FILLED NORMAL SALINE SYRINGE; FLUSH

BECTON DICKINSON MEDICAL SYSTEMS 3 ML BD¿ PRE-FILLED NORMAL SALINE SYRINGE; FLUSH
Catalog Number 306507
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the 3 ml bd¿ pre-filled normal saline syringe was missing the end of the plunger from the syringe.There was no report of exposure, serious injury or medical intervention.
 
Additional Manufacturer Narrative
Investigation summary: one sample unit was provided for evaluation by our quality engineer.Based on the location of the plunger damage, it appears that the damage originated from a jam or a miss-pick within the flow wrapper or carton loader equipment.As the sample was received outside of the flow wrap packaging, it cannot be confirmed whether the damage occurred during the flow wrap packaging process or at a later time.A device history record review did not reveal any issues during the production of lot number 802011c that could have contributed to this issue.A review of the risk management documents was performed.As procedures are currently in place for the observed failure, no updates are needed at this time to the controls, ratings, or hazards.The root cause of this issue has been identified equipment failure.A picture of the defective product will be posted near the packaging rooms for employee awareness.Corrective actions are being implemented under capa (b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: additional information was received indicating that the plunger rod was broken and missing its thumb press prior to use.This would render the device inoperable before use and therefore does not meet our mdr reporting criteria for a reportable malfunction.
 
Event or Problem Description
It was reported that the 3 ml bd¿ pre-filled normal saline syringe was missing the end of the plunger from the syringe.There was no report of exposure, serious injury or medical intervention.Correction: additional information was received indicating that the plunger rod was broken and missing its thumb press prior to use.This would render the device inoperable before use and therefore does not meet our mdr reporting criteria for a reportable malfunction.

Brand Name
3 ML BD¿ PRE-FILLED NORMAL SALINE SYRINGE
Common Device Name
FLUSH
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
9630 south 54th street
franklin WI 53132
MDR Report Key7694644
Report Number2134319-2018-00088
Device Sequence Number904324
Product Code FOZ
UDI-Device Identifier30382903065074
UDI-Public30382903065074
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K011982
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/19/2021
Device Catalogue Number306507
Device Lot Number802011C
Initial Date Received by Manufacturer 06/22/2018
Supplement Date Received by Manufacturer06/22/2018
06/22/2018
Initial Report FDA Received Date07/17/2018
Supplement Report FDA Received Date07/19/2018
09/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;